Fault Detection and Isolation for Linear Structured Systems

Jiajia Jia*, Harry L. Trentelman, M. Kanat Camlibel

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

This letter deals with the fault detection and isolation (FDI) problem for linear structured systems in which the system matrices are given by zero/nonzero/arbitrary pattern matrices. In this letter, we follow a geometric approach to verify solvability of the FDI problem for such systems. To do so, we first develop a necessary and sufficient condition under which the FDI problem for a given particular linear time-invariant system is solvable. Next, we establish a necessary condition for solvability of the FDI problem for linear structured systems. In addition, we develop a sufficient algebraic condition for solvability of the FDI problem in terms of a rank test on an associated pattern matrix. To illustrate that this condition is not necessary, we provide a counterexample in which the FDI problem is solvable while the condition is not satisfied. Finally, we develop a graph-theoretic condition for the full rank property of a given pattern matrix, which leads to a graph-theoretic condition for solvability of the FDI problem.

Original languageEnglish
Article number9094642
Pages (from-to)874-879
Number of pages6
JournalIEEE Control Systems Letters
Volume4
Issue number4
DOIs
Publication statusPublished - Oct-2020

Keywords

  • Linear systems
  • Observers
  • Control theory
  • Fault detection
  • Indexes
  • Controllability
  • Silicon
  • fault diagnosis
  • linear systems
  • FAILURE-DETECTION
  • SENSOR-LOCATION
  • DIAGNOSIS

Cite this